MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION
Model Number 3040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the encore ic was returned for analysis.A visual inspection was conducted, and the encore ic did not have any visual defects.The gauge needle was at 0 atm when received.A pressure damping test was conducted and the encore ic passed the test.A vacuum test was conducted, there was no bubble leakage observed.The encore ic passed side load testing.The encore ic device locking mechanism test was performed, it was found that when the plunger handle was rotated the needle did not return to zero.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that the air pressure did not rise.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified right coronary artery.An encore 26 was selected for use.During the procedure, it was noted that the air pressure does not rise during the process of expanding the lesion.There were no patient complications reported.However, device analysis revealed that when the plunger handle was rotated the needle did not return to zero.

Brand Name
ENCORE 26
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15558115
Report Number2134265-2022-08845
Device Sequence Number7046118
Product Code MAV
UDI-Device Identifier08714729177029
UDI-Public08714729177029
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K955869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model Number3040
Device Catalogue Number3040
Device Lot Number0028150392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale